MAUDE Adverse Event Report: TELEFLEX MEDICAL HP APPLIER MED 8" CVD; APPLIER, SURGICAL, CLIP

TELEFLEX MEDICAL HP APPLIER MED 8" CVD; APPLIER, SURGICAL, CLIP
Model Number IPN008881
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
7 ligaclips falling off the saphenous vein, 2 from side branch on a grafted coronary artery, 5 from the lighted end of the saphenous vein in the donau leg.Ligation clip applicator identified and tested and removed from circulation after concerns identified.Clinical incident raised and serious investigation process commenced at hospital.Clinical consequences: pea cardiac arrest with emergency resternotomy on itu and arrest of bleeding from bleeding side branch of saphenous vein graft to coronary artery.Hematoma of donor leg site.
 
Additional Manufacturer Narrative
(b)(4).The dhr for the returned instrument was reviewed and found completely without any irregularities.This instrument was produced at the tecomet, inc.Kenosha wi facility as part of a 50-piece lot in october of 2017.Evaluation of the returned instrument shows that the tips are slightly misaligned in the closed position.Although the tips are slightly misaligned in the closed position functional testing shows that this instrument is able to pick-up , retain, close and release multiple clips.8 closed clips where measured as they were at time of production and all 8 clips measured to hemoclip plus applier specifications of.0078" max.Leg gap at (.0041"-.0049") and.0061" max.Eye gap at (.0019"-.0035") we are unable to determine what caused the tips to be slightly misaligned but mishandling at the end user's facility is suspected.We are also unable to determine what caused the alleged defect at the end user's facility since all the leg and eye gaps of the clips closed during our testing measured within factory specifications.
 
Event or Problem Description
7 ligaclips falling off the saphenous vein, 2 from side branch on a grafted coronary artery, 5 from the lighted end of the saphenous vein in the donau leg.Ligation clip applicator identified and tested and removed from circulation after concerns identified.Clinical incident raised and serious investigation process commenced at hospital.Clinical consequences: pea cardiac arrest with emergency resternotomy on itu and arrest of bleeding from bleeding side branch of saphenous vein graft to coronary artery.Haematoma of donor leg site.

Brand Name
HP APPLIER MED 8" CVD
Common Device Name
APPLIER, SURGICAL, CLIP
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12829616
Report Number3011137372-2021-00316
Device Sequence Number4364836
Product Code GDO
UDI-Device Identifier24026704696448
UDI-Public24026704696448
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN008881
Device Catalogue Number533110
Device Lot Number06K1642042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexMale
Patient Weight63 KG